Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Keppra and Moods..
avatar
missist posted:
I see neuro next week to check up on how Im doingon keppra.
I guess this may not work out..dunno.

I am finding I feel sad, depressed maybe a lot, and angry--not rage like I've heard of, but more like a smoldering resentfulness at the situations in life etc.. I dont know if this is keppra but it seems likely.

I'm worried cuz its my 2nd drug in just a couple months and i wonder if I stop taking this what is next? and what side effects will that have.

Seizures are pretty well controlled although I think I may have had one a couple nights ago. My jerking is gone although I feel this kind of
'expectation' that there will be twitching but then it doesn't happen.

I am noticing I'm uncoordinated in my movements and dropping banging things like I did before I was dx'd with epilepsy.

I'm also still having memory problems. I had a grocery list with just 4 or 5 things on it--had to look at it 3 times in the store cuz I did not remmeber what is on it.

I'm wondering could it be I'm just depresssed and feeling resentful that this is my reality? or is it more likely the drug?

Its not easy to find a good RX match cuz I have other RX's I have to take too and that was another thing I thought might improve with this drug--that I would maybe feel less problems with fibromyalgia etc--and I have not had that improve at all.

Any thoughts? Useful info? thanks, Mary
Reply
 
avatar
dancer86442 responded:
Hi Mary,


If you weren't experiencing these issues B4 Keppra, then it is a Good Possibility it is the Meds fault. Did you add B6 & D3 to your vitamin regimen?


Med changes. We are like Guinea pigs when searching for a med that will control seizures & have the fewest side effects. Unfortunately, All meds, even OTC, have side effects & we Never know for sure how any one med will work, unless we try it. I went thru 5 or 6 med changes & not sure how many dose changes w/ each. I just know it took 10 yrs to reach Seizure Free. Still have unwanted side effects & worry about Long Term Side Effects. But, do my best to Cope by not worrying about all that Everyday.


Of course, depression can be due to the combination of Meds, Diagnosis, Epilepsy itself & your Pain Issues. If the D3 (weekly increased to 5000IU) doesn't help you may want to seek counseling.


Did the DR say Keppra Mite help w/ your Fibro Issue? How long have you been on your dose?


Memory Issues are just one more thing we all have to adapt too. It has been determined that a daily walk, even if it is just around the block, is the Best way to Help boost our brains Memory. There are Games on Luminosity that are supposed to Help, too.


Hope this Helped. Gentle Hugs! Keep up w/ your daily journal.


Love Candi
November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support
 
avatar
dancer86442 responded:
BTW: Did you know that June, 2013 Researchers discovered that Fibro is Not a 'brain' issue. It is caused by having excess blood vessels in the hand. Of course, now that this discovery has been published, Researchers are focusing on better treatments. You can find this info on Yahoo News or Womenshealth.gov
March 26 Epilepsy Awareness Day Advocate
 
avatar
missist replied to dancer86442's response:
Hi, I read that research, it was a very small study less than 50 people and all women. Most of the folks I've talked to bout it think it is 'a' pathology but nobody is convinced it is 100 % cause of all fibro. 49% of fibro patients in an other study were found to have small fiber neuropathy and not fibro at all..so there are a lot of studies with different info. the Brain/neurology thing seems also to have a lot of legs.

Now the one with you are talking about is actually not excess blood vessels its a tremendous amount of excess nerve endings in the hands and feet that effect av shunts in or on ? blood vessels. So the hypothesis is that it is causing body wide issues with heat/cold and pain.

A good theory-- the thing that is giving it legs more than some studies is it is funded by Lilly--so they are pushing it & getting it published all over even though it is really not fully studied yet anymore than any other research has been.

I don't know where it would lead though in the way of treatments.
 
avatar
missist replied to missist's response:
oh... forgot--I am taking 4000 D3 and 100 b6.
Dr did tell me she thought that I would feel better when this is under control and I have the right med--but she also warned I could get depressed and said we will try another med if that is the case.

I guess I need to get it all written down and take it in when I see her tuesday.

Hubby says he thinks I am much grumpier than usual.

Probably true. I'm not sure how counselling helps--except that I was once told I might want to get chronic illness/pain counselling-- by a rheumy for the fibro--but I couldn't find a counsellor that did that in the area where I was living at the time.

Seems like there are a lot of good folks online who have commonality in different issues and give good advice. I know I falter a lot, I carry a lot of issues seems like with more than one chronic problem and the variety of treatments, also have ahd to move from state to state a lot -so don't have nearby friends to just chat with--which probably would help.

thanks for your help! just being able to 'say what I am concerned with' to someone is nice.
Mary
 
avatar
dancer86442 replied to missist's response:
Hi Mary,


Yes, you do need to write down what concerns you as far as side effects. We Do tend to forget what we wanted to say until we get Out of the DRS office. Most times. Maybe your Doc can recommend a Counselor for you. It has helped quite a number of people over the yrs. I'm not sure how it works either. But, talking to someone Can't Hurt. Except the Pocket book, maybe.


I'm an Army Brat Plus I married a man who moved me around a bit, too. So, I do know what you mean about not having any Friends. But, you can do something about that. It's up to you to get to know your neighbors & Community/town. I learned growing up, You can always make New Friends. Sometimes, easier said than done. I Know!


But, you have found US! I have made More friends on-line then I have ever met in person. People who Understand! Which is Important in Our World!


We all have Health Issues, other than Epilepsy. You aren't Alone there, either. I know I have found a Lot of Good People during my Journey for more Info on my Health Issues. But, Epland (WebMD Epi Group) is MY Home. Been living here a Long Time. I don't know where I would be if I hadn't found this site. If you would like to read my Journey, just clik on my pic or ID. Hugs!


Love Candi
March 26 Epilepsy Awareness Day Advocate
 
avatar
hawiian_girl11 responded:
Aloha,

my friend who was in a horrific bike accident and was in a coma for 16 days and does not look like who he was before he got married 5 years ago.

He is blind in one eye, going deaf in one ear and has had 6 bleeds in his brain from his accident. that is where his epilepsy came from.

Anyway, he takes massive amounts of Keppra and has a tendency to get really moody and cantankerous. at times.

needless to say his wife did not like all that he was also arguementative as well.

so they went back to his doc and they got it lowered some and some of that stopped, but he is still moody at times,

Keppra can cause behavior problems in adults and children, as well.

Especially if there were problems like that as a younger person they are at a higher risk for those kinds of problems on that drug.
But I am not a doc , and RN, but NOT a doc , and everyone responds to meds differently.

what works for one may not necessarily work for another.

for example I took Tegretol back in 03-04 and if caused me to become toxic really bad and I went into liver shut-down and had to be hospitalized for 6 days B4 I could go into the EMU.

That changed my brain waves and would not have been accurate, so they had to get the drug OUT of my system so when I went in there the waves were accurate and not all over the map.

nancy


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
33 of 43 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center